Alert archive / Connecticut / Areal Flood Warnings in 2011

Areal Flood Warning 3, NWS Boston/Norton, MA

March 7, 2011Capitol Planning Region, Connecticut; Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this areal flood warning at Mar 7, 2011, 9:41 AM EST for Capitol Planning Region, Connecticut; Hampden County, Hampshire County, Massachusetts. It was in force for 24 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 7, 2011, 9:41 AM EST (14:41 UTC)
Expired
Mar 8, 2011, 9:34 AM EST
In force
24 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA

The radar

The Brookhaven radar (KOKX), 120 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 10:52 AM ESTFLOODEllington, CTROUTE 140 IS CLOSED NEAR THE INTERSECTION WITH ROUTE 30 BECAUSE OF FLOODING.
Mar 7, 2:07 PM ESTFLOODWindsor Locks, CTONE FOOT OF WATER IN THE BASEMENT OF A HOUSE ON GAYLORD DRIVE
Mar 7, 2:39 PM ESTFLOODWestfield, MAMAINLINE DRIVE AT THE INTERSECTION WITH ROUTE 20 IS FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WGUS41 KBOX 071441
FLWBOX

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
941 AM EST MON MAR 7 2011

CTC003-013-MAC013-015-072230-
/O.NEW.KBOX.FA.W.0003.110307T1441Z-110307T2230Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOLLAND CT-HARTFORD CT-HAMPSHIRE MA-HAMPDEN MA-
941 AM EST MON MAR 7 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLOOD WARNING FOR...
  HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD...
  NEWINGTON...NEW BRITAIN...MANCHESTER...HARTFORD...EAST HARTFORD...
  BRISTOL...
  WESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF VERNON...
  WESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 530 PM EST MONDAY

* AT 937 AM EST SMALL STREAMS IN HARTFORD AND WESTERN HAMPDEN 
COUNTIES HAD GONE INTO FLOOD OR HEADED INTO FLOOD FROM A COMBINATION 
OF HEAVY RAIN LAST NIGHT AND SNOW MELT. A NUMBER OF SMALL STREAMS 
WILL CONTINUE TO RISE UNTIL MIDDAY...AND THEN GRADUALLY RECEDE 
DURING THE AFTERNOON.

* THE SMALL STREAM FLOODING WILL AFFECT HARTFORD COUNTY IN NORTHERN 
CONNECTICUT AND WESTERN HAMPDEN COUNTY IN SOUTHWEST MASSACHUSETTS. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4224 7301 4230 7300 4231 7303 4231 7302
      4218 7269 4203 7245 4161 7243 4161 7248
      4164 7256 4162 7270 4158 7275 4157 7295
      4180 7300 4181 7295 4189 7296 4197 7289
      4197 7303 4203 7301 4204 7305 4210 7306

$$

THOMPSON
5 follow-up statements
093 
WGUS81 KBOX 071750
FLSBOX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1250 PM EST MON MAR 7 2011

CTC003-013-MAC013-015-072230-
/O.CON.KBOX.FA.W.0003.000000T0000Z-110307T2230Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOLLAND CT-HARTFORD CT-HAMPSHIRE MA-HAMPDEN MA-
1250 PM EST MON MAR 7 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EST FOR WESTERN
HAMPDEN...SOUTHWESTERN HAMPSHIRE...HARTFORD AND WESTERN TOLLAND
COUNTIES...

AT 1244 PM EST SMALL STREAMS ARE CONTINUING TO RUN HIGH AND IN A FEW 
CASES STILL RISING ACROSS HARTFORD AND WESTERN HAMPDEN COUNTIES. THE 
HOCKANUM RIVER IN EAST HARTFORD WAS IN FLOOD AND HAD NOT CRESTED 
YET. THE BUNNELL BROOK IN BURLINGTON...HOWEVER...HAS DROPPED BELOW 
FLOOD STAGE.

* SOME SMALL STREAMS IN HARTFORD COUNTY CONNECTICUT AND WESTERN 
HAMPDEN COUNTY MASSACHUSETTS WILL REMAIN IN FLOOD UNTIL LATE 
AFTERNOON.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4224 7301 4230 7300 4231 7303 4231 7302
      4218 7269 4203 7245 4161 7243 4161 7248
      4164 7256 4162 7270 4158 7275 4157 7295
      4180 7300 4181 7295 4189 7296 4197 7289
      4197 7303 4203 7301 4204 7305 4210 7306

$$

THOMPSON
903 
WGUS41 KBOX 072213
FLWBOX

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
513 PM EST MON MAR 7 2011

CTC003-013-MAC013-015-080430-
/O.EXT.KBOX.FA.W.0003.000000T0000Z-110308T0430Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOLLAND CT-HARTFORD CT-HAMPSHIRE MA-HAMPDEN MA-
513 PM EST MON MAR 7 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS EXTENDED THE

* FLOOD WARNING FOR...
  HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD...
  NEWINGTON...NEW BRITAIN...MANCHESTER...HARTFORD...EAST HARTFORD...
  BRISTOL...
  WESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF VERNON...
  WESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 1130 PM EST

* AT 508 PM EST MOST SMALL STREAMS ACROSS HARTFORD AND WESTERN 
HAMPDEN COUNTIES WERE RECEDING BUT STILL RUNNING HIGH. IN 
PARTICULAR...THE QUINNIPIAC RIVER IN SOUTHINGTON WAS STARTING TO 
RECEDE BUT WAS STILL RUNNING WELL ABOVE FLOOD STAGE.

* SMALL STREAMS WILL CONTINUE TO RECEDE THIS EVENING ACROSS NORTHERN 
CONNECTICUT AND SOUTHWEST MASSACHUSETTS. HOWEVER...A FEW SMALL 
STREAMS...SUCH AS THE QUINNIPIAC RIVER...WILL NOT DROP BELOW FLOOD 
STAGE UNTIL LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. 

&&

LAT...LON 4224 7301 4230 7300 4231 7303 4231 7302
      4218 7269 4203 7245 4161 7243 4161 7248
      4164 7256 4162 7270 4158 7275 4157 7295
      4180 7300 4181 7295 4189 7296 4197 7289
      4197 7303 4203 7301 4204 7305 4210 7306

$$

THOMPSON
001 
WGUS41 KBOX 080430
FLWBOX

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1130 PM EST MON MAR 7 2011

CTC003-013-MAC013-015-080730-
/O.EXT.KBOX.FA.W.0003.000000T0000Z-110308T0730Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOLLAND CT-HARTFORD CT-HAMPSHIRE MA-HAMPDEN MA-
1130 PM EST MON MAR 7 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS EXTENDED THE

* FLOOD WARNING FOR...
  HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD...
  NEWINGTON...NEW BRITAIN...MANCHESTER...HARTFORD...EAST HARTFORD...
  BRISTOL...
  WESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF VERNON...
  WESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 230 AM EST

* AT 1125 PM EST MOST SMALL STREAMS ACROSS HARTFORD AND WESTERN 
HAMPDEN COUNTIES WERE CONTINUING TO RECEDE BUT MANY WERE STILL 
ABOVE FLOOD STAGE.

* SMALL STREAMS WILL CONTINUE TO RECEDE INTO THE MORNING ACROSS 
NORTHERN CONNECTICUT AND SOUTHWEST MASSACHUSETTS.  HOWEVER... SOME 
SMALL STREAMS MAY NOT DROP BELOW FLOOD STAGE UNTIL MID MORNING.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4224 7301 4230 7300 4231 7303 4231 7302
      4218 7269 4203 7245 4161 7243 4161 7248
      4164 7256 4162 7270 4158 7275 4157 7295
      4180 7300 4181 7295 4189 7296 4197 7289
      4197 7303 4203 7301 4204 7305 4210 7306

$$

DOODY
982 
WGUS41 KBOX 080730
FLWBOX

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
230 AM EST TUE MAR 8 2011

CTC003-013-MAC013-015-081530-
/O.EXT.KBOX.FA.W.0003.000000T0000Z-110308T1530Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOLLAND CT-HARTFORD CT-HAMPSHIRE MA-HAMPDEN MA-
230 AM EST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS EXTENDED THE

* FLOOD WARNING FOR...
  HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD...
  NEWINGTON...NEW BRITAIN...MANCHESTER...HARTFORD...EAST HARTFORD...
  BRISTOL...
  WESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF VERNON...
  WESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 1030 AM EST

* AT 218 AM EST SOME RIVERS AND SMALL STREAMS WITHIN THE WARNING HAD 
REACHED CREST...HOWEVER OTHERS CONTINUED TO RISE.  EXPECT THOSE 
ALREADY DECLINING TO CONTINUE TO DO SO...WHILE THOSE YET TO CREST 
ARE EXPECTED TO CREST DURING THE DAY TODAY.

* SOME RIVERS AND SMALL STREAMS ACROSS SOUTHWEST MASSACHUSETTS AND 
NORTH CENTRAL CONNECTICUT WILL CONTINUE TO RISE INTO THE DAY 
TUESDAY...PARTICULARLY THE FARMINGTON RIVER AT SIMSBURY AND 
TARRIFVILLE AND THE CONNECTICUT RIVER AT THOMPSONVILLE.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4224 7301 4230 7300 4231 7303 4231 7302
      4218 7269 4203 7245 4161 7243 4161 7248
      4164 7256 4162 7270 4158 7275 4157 7295
      4180 7300 4181 7295 4189 7296 4197 7289
      4197 7303 4203 7301 4204 7305 4210 7306

$$

DOODY
193 
WGUS81 KBOX 081434
FLSBOX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
934 AM EST TUE MAR 8 2011

CTC003-013-MAC013-015-081443-
/O.CAN.KBOX.FA.W.0003.000000T0000Z-110308T1530Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOLLAND CT-HARTFORD CT-HAMPSHIRE MA-HAMPDEN MA-
934 AM EST TUE MAR 8 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN HAMPDEN...
SOUTHWESTERN HAMPSHIRE...HARTFORD AND WESTERN TOLLAND COUNTIES...

THE SMALLER RIVERS AND STREAMS ACROSS SOUTHWEST MASSACHUSETTS AND 
NORTH CENTRAL CONNECTICUT HAVE FALLEN BELOW FLOOD STAGE AND WILL 
CONTINUE TO FALL TODAY.

LAT...LON 4224 7301 4230 7300 4231 7303 4231 7302
      4218 7269 4203 7245 4161 7243 4161 7248
      4164 7256 4162 7270 4158 7275 4157 7295
      4180 7300 4181 7295 4189 7296 4197 7289
      4197 7303 4203 7301 4204 7305 4210 7306

$$

KJC

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Mar 7, 7:30 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Mar 7, 7:30 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
730 AM EST MON MAR 7 2011

.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN NEW ENGLAND THIS MORNING WILL MOVE TO
THE MARITIMES TONIGHT. HIGH PRESSURE THEN BUILDS OVER THE REGION
FOR TUESDAY AND WEDNESDAY. LOW PRESSURE MOVES OUT OF THE SOUTHERN
PLAINS TUESDAY AND WILL BRING THE POTENTIAL FOR MORE SIGNIFICANT
RAINFALL TO SOUTHERN NEW ENGLAND THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE TO MODIFY HOURLY TEMPERATURES...MODIFY POPS...REMOVE THE FLOOD
WATCH AS HEAVY RAIN HAS PUSHED EAST OF THE AREA. WILL HOLD ON TO
THE WINTER WEATHER ADVISORY UNTIL 15Z FOR SPOTTY LIGHT FREEZING
RAIN BRIEFLY CHANGING OVER TO SLEET AND SNOW BEFORE ENDING.

LOW PRESSURE NEAR WILLIMANTIC CT AT 12Z IS ON A PATH THAT WOULD
TAKE IT ACROSS NORTHERN RI...SOUTHEAST MASS LATER THIS MORNING
THEN OFF THE COAST BY 18Z.

THIS PATH SHOULD KEEP A MILD SOUTH FLOW IN THOSE AREAS UNTIL THE
LOW PASSES...THEN A WIND SHIFT TO NORTHWEST WILL BRING IN COLDER
AIR THE REMAINDER OF THE DAY. MEANWHILE TEMPERATURES IN THE 30S
ACROSS WESTERN CT...WESTERN/CENTRAL MASS...SOUTHERN NH SHOULD
REMAIN IN PLACE UNTIL THE LOW CENTER PASSES...THEN COLDER AIR FROM
NY AND VERMONT WILL BE DRAWN SOUTHEAST. GIVEN THIS
PATTERN...DAYTIME MAX TEMPS SHOULD BE THIS MORNING WITH FALLING
TEMPS THROUGH THE 30S AND UPPER 20S DURING THE REMAINS OF THE DAY.

THE PRIMARY LIFT SUPPLIED BY THE LOW IS TO ITS EAST AND NORTH. AS
THE LOW MOVES PAST SOUTHERN NEW ENGLAND...THIS SHOULD DISPLACE THE
LIFT AND DEEP MOISTURE TO OUR NORTH. ALREADY...SATELLITE IMAGERY
SHOWS A DRY SLOT FEEDING NORTHEAST AND RADAR SHOWS A BACK EDGE TO
THE PRECIP MOVING TOWARD THE SOUTHERN COAST. SO WE EXPECT
PRECIPITATION TO TAPER OFF THIS MORNING...EARLIEST ALONG THE SOUTH
COAST OF RI AND LATEST IN SOUTHERN NH.

THE COLDER TEMPS BROUGHT FREEZING RAIN TO SOUTHERN VT AND SLEET TO
THE ALBANY AREA. AS THIS COLDER AIR IS DRAWN SOUTHEAST IT MAY
INTERSECT THE TAIL END OF THE PRECIPITATION. THIS WOULD MEAN A
PERIOD FREEZING RAIN OR SLEET IN OUR NORTHWEST FORECAST AREA
INCLUDING CHESHIRE COUNTY...FRANKLIN COUNTY...AND THE EAST SLOPES
OF THE BERKSHIRES. ANY ICY WEATHER SHOULD TAPER OFF LATE MORNING.
A WINTER WEATHER ADVISORY CONTINUES UNTIL 16Z.

THE SUPPORTING UPPER TROF WILL MOVE ACROSS AROUND MIDDAY. THIS
SHOULD KEEP SKY COVER THROUGH THE EARLY AFTERNOON ESPECIALLY IN
SOUTHERN NH AND WESTERN MASS. BUT THE OVERALL TREND WILL BE FOR
AFTERNOON CLEARING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...HIGH PRESSURE BUILDS OVER NEW ENGLAND. EXPECT A MOSTLY
CLEAR NIGHT WITH DIMINISHING WIND. UPSTREAM MIN TEMPERATURES
SUNDAY MORNING WERE 15-25. UPSTREAM MIN TEMPS THIS MORNING WERE IN
THE 20S...BUT WITH CLOUDY SKIES. WE TEND TOWARD THE COLDER
RANGE...WITH MAV AND MET VALUES CONCURRING.

TUESDAY...HIGH PRESSURE IN PLACE TO OUR NORTH WITH A LIGHT NORTH
TO NORTHEAST FLOW ACROSS SOUTHERN NEW ENGLAND. A THE SAME TIME A
WEAK SHORTWAVE AND 100 KNOT JET RACE ACROSS PROVIDING SOME HIGH
CLOUDS BUT LITTLE ELSE. PROJECTED MIXING DEPTH ARE AT 2500-3000
FEET. THE 925 MB TEMPS ARE FORECAST AT -1C TO -4C...THIS SHOULD
SUPPORT MAX TEMPS IN THE UPPER 30S TO MID 40S. MOS AGREES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
TUESDAY NIGHT AND WEDNESDAY...SURFACE HIGH PRESSURE AND AN H5 RIDGE
AXIS WILL CREST ACROSS THE FORECAST AREA WITH SEASONABLY COLD AND
DRY CONDITIONS EXPECTED.

WEDNESDAY NIGHT THROUGH FRIDAY...THE NEXT COLD FRONT APPROACHES FROM
THE GREAT LAKES REGION BY THURSDAY. MEANWHILE STRONG HIGH PRESSURE
NEAR NOVA SCOTIA WILL ALLOW FOR COLD AIR DAMMING ACROSS THE
INTERIOR. WARM MOIST AIR OVERRIDING LEFTOVER COLD AND DRY AIR AT THE
SURFACE WILL ALLOW FOR SOME MIXED PRECIPITATION TO START THE EVENT.
STRONG SOUTHERLY FLOW WILL TRANSPORT MILDER AIR ACROSS THE CWA
ALLOWING FOR A CHANGEOVER TO RAIN. THE 00Z GFS AND ECMWF REMAIN
PROGRESSIVE AND ALLOW FOR A COLD FRONTAL PASSAGE FRIDAY. THE UKMET
IS A TAD SLOWER WHILE THE GGEM IS THE LEAST PROGRESSIVE OF THE
OPERATIONAL RUNS...DEVELOPING A CUTOFF WEST OF NEW ENGLAND. THIS
PROMOTES A SURFACE WAVE FORMING ALONG THE MID ATLANTIC COAST.  AN
ALTERNATE SOLUTION WOULD BE FOR CUTOFF LOW PRESSURE TO FORM SOUTH OF
THE AREA AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE NORTHERN ATLANTIC.
THIS WOULD BRING A PROLONGED PERIOD OF COASTAL WIND AND RAIN TO THE
AREA. STILL MUCH DIVERGENCE AMONGST THE ENSEMBLE DATA AT THIS POINT.
HAVE CONTINUED CHANCE TO LIKELY POPS FOR THE THURSDAY INTO FRIDAY
TIMEFRAME.

SATURDAY THROUGH SUNDAY...ADDITIONAL SHORT WAVE ENERGY APPROACHES
FROM THE NORTHERN PLAINS STATES LATE SATURDAY. SOME QUESTION AS TO
THE TIMING AND TRACK OF THE SHORT WAVE AT THIS POINT. HAVE LOW CHANCE
POPS ADVERTISED SATURDAY WITH DRY CONDITIONS SUNDAY ATTM.

&&

.AVIATION /13Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...LINGERING IFR/LIFR WITH THE FINAL STAGES OF RAIN. LOW
PRESSURE MOVES EAST OF MASSACHUSETTS AND WINDS BECOME NORTHWEST
EVERYWHERE...PRECIPITATION SHOULD END. CONDITIONS WILL THEN
IMPROVE TO MVFR THIS MORNING AND THEN VFR IN THE AFTERNOON.

SOUTH WINDS EARLY MORNING WILL GUST TO 30-35 KNOTS ALONG THE SOUTH
COAST AND 25 TO 30 KNOTS IN THE INLAND AREAS EAST OF A WORCESTER-
WILLIMANTIC LINE. NORTHWEST WINDS WILL INCREASE THIS AFTERNOON
WITH GUSTS AROUND 30 KNOTS.

EARLY MORNINGSOUTH WINDS ALOFT AT 2000 FEET REACH 65 KNOTS...THIS
WILL CAUSE LOW LEVEL WIND SHEAR ACROSS EASTERN MASSACHUSETSS AND
RHODE ISLAND UNTIL THE SURFACE LOW PRESSURE MOVES PAST AROUND 12Z.

HIGH CONFIDENCE.

TONIGHT...VFR. DIMINISHING NORTHWEST WIND. HIGH CONFIDENCE.

TUESDAY...VFR. LIGHT NORTH TO NORTHEAST WIND. HIGH CONFIDENCE.

KBOS TERMINAL...MVFR CONDITIONS VARYING TO IFR IN HEAVIER SHOWERS
EARLY. CONDITIONS IMPROVING TO VFR THIS AFTERNOON. VFR THROUGH
TUESDAY. LINGERING LOW LEVEL WIND SHEAR EARLY MORNING...ENDING
AROUND 12Z.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT AND WEDNESDAY...MEDIUM TO HIGH CONFIDENCE VFR.

WEDNESDAY NIGHT AND THURSDAY...VFR DIMINISHING TO MVFR BY THURSDAY
MORNING WESTERN TERMINALS WITH SOME LIGHT MIXED PRECIPITATION
DEVELOPING BY THAT TIME. OTHERWISE WIDESPREAD MVFR CEILINGS LATE
THURSDAY DETERIORATING TO IFR IN RAIN AND FOG. LOW LEVEL WIND SHEAR
POSSIBLE LATE THURSDAY AND THURSDAY NIGHT AS A STRONG SOUTHERLY JET
APPROACHES AHEAD OF A COLD FRONT.

FRIDAY...AREAS OF MVFR/IFR CEILINGS AND VSBYS IN RAIN AND FOG WITH
POSSIBLE IMPROVEMENT FROM WEST TO EAST DURING THE AFTERNOON AND
EVENING. LOW CONFIDENCE ON TIMING OF THE FROPA ATTM.

&&

.MARINE...
TODAY...LOW PRESSURE MOVES ACROSS RI AND SOUTHEAST MASS THIS
MORNING. SOUTH WINDS LEADING THE LOW HAVE GUSTED TO GALE FORCE IN
SOME COASTAL LOCATIONS AND AT LEAST TO 30 KNOTS ELSEWHERE. EXPECT
THIS TO CONTINUE THROUGH 2 PM AS WINDS SHIFT TO SOUTHWEST AND THEN
NORTHWEST WITH COOLER AND DRIER AIR ADVECTING EAST. THE SURFACE
LOW WILL MOVE NORTHEAST TO THE COAST OF MAINE THIS EVENING. WINDS WILL
THEN SHIFT TO NORTHWEST WITH GUSTS TO 30 KNOTS. WE WILL CONTINUE
GALES ON THE OUTER WATERS AND ON CAPE COD BAY/NANTUCKET SOUND
UNTIL 2 PM. SMALL CRAFT ADVISORY CONDITIONS OTHERWISE THROUGH THE
DAY.

TONIGHT...HIGH PRESSURE BUILDS OVER THE WATERS. WINDS AND SEAS
WILL DIMINISH...EARLIEST ON BOSTON HARBOR AND NARRAGANSETT BAY AND
LATEST ON THE OUTER WATERS.

TUESDAY...ROUGH SEAS LINGER ON THE OUTER WATERS. WINDS AND SEAS
BELOW SMALL CRAFT ADVISORY CRITERIA ON THE REMAINING WATERS.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT AND WEDNESDAY...SCA CONDITIONS OUTER WATERS PRIMARILY
DUE TO LEFTOVER WIND WAVE ACTION WITH 5 TO 7 FOOT SEAS. WIND
SUBSIDING BUT NE-E WINDS AVERAGING 10-20 KT.

THURSDAY...SCA CONDITIONS EXPECTED. ROUGH SEAS CONTINUING ACROSS THE
OUTER WATERS. SE WINDS INCREASING TO AROUND 20 KT WITH GUSTS TO 30
KT POSSIBLE.

THURSDAY NIGHT INTO FRIDAY...SCA CONDITIONS LIKELY WITH GALE FORCE
WIND GUSTS POSSIBLE THURSDAY NIGHT AS A COLD FRONT APPROACHES.

&&

.HYDROLOGY...
A FLOOD WATCH CONTINUES UNTIL 7 AM FOR ALL OF SOUTHERN NEW ENGLAND
EXCEPT THE CAPE AND ISLANDS.

LATEST SURFACE OBSERVATIONS INDICATE WIDESPREAD 2-3 INCHES OF
RAINFALL OCCURRED ACROSS THE CT RIVER VALLEY WITH PROBABLY A FEW
LOCATIONS NEAR 4 INCHES. THIS HEAVY RAINFALL COMBINED WITH A RAPID
SNOWMELT MANY SMALL STREAMS AND CREEKS HAVE GONE INTO FLOOD ACROSS
CT AND WESTERN-CENTRAL MA.  LARGER RIVERS IN THE CT RVR VLY ARE
EITHER CURRENTLY IN FLOOD OR WILL BE FLOODING LATER TODAY.

FARTHER EAST INTO RI...EASTERN MA AND THE MERRIMACK VALLEY LESS
RAINFALL ON THE ORDER OF AN INCH OR TWO HAS RESULTED IN RIVER RISES
NOT NEARLY AS SHARP WITH EXPECTED WATER LEVELS APPROACHING OR
FALLING JUST SHORT OF FLOOD STAGE. GIVEN THESE HIGHER WATER LEVELS
WILL NOT POTENTIALLY MATERIALIZE UNTIL LATER TODAY OR TOMORROW WILL
HOLD OFF ON ANY ADDITIONAL WARNINGS FOR THE MOMENT.

PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE
DETAILED INFORMATION.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     MAZ002-003-008-009.
NH...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     NHZ011.
RI...NONE.
MARINE...GALE WARNING UNTIL 2 PM EST THIS AFTERNOON FOR ANZ231-232-250-
     254>256.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR ANZ233-234-251.
     SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR ANZ230-
     236.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ235-237.

&&

SYNOPSIS...WTB/STRAUSS
NEAR TERM...WTB/STRAUSS
SHORT TERM...WTB
LONG TERM...STRAUSS
AVIATION...WTB/STRAUSS
MARINE...WTB/STRAUSS
HYDROLOGY...
Hazardous weather outlook, Mar 7, 4:11 AM EST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EST MON MAR 7 2011

MAZ002-003-008-NHZ011-080915-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
CHESHIRE NH-
411 AM EST MON MAR 7 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE PROBABILITY OF ANOTHER PERIOD OF SIGNIFICANT RAINFALL
THURSDAY INTO FRIDAY. LOW PROBABILITY WIND ADVISORY DUE TO GUSTY
SOUTH WINDS AHEAD OF A COLD FRONT SOMETIME THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ004-010-026-NHZ012-015-080915-
NORTHERN WORCESTER MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
411 AM EST MON MAR 7 2011

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE PROBABILITY OF ANOTHER PERIOD OF SIGNIFICANT RAINFALL
THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-RIZ008-080915-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
411 AM EST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE PROBABILITY OF ANOTHER PERIOD OF SIGNIFICANT RAINFALL
THURSDAY INTO FRIDAY. LOW PROBABILITY WIND ADVISORY DUE TO GUSTY SOUTH
WINDS AHEAD OF A COLD FRONT SOMETIME THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ005>007-011>021-RIZ001>007-080915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
411 AM EST MON MAR 7 2011

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE PROBABILITY OF ANOTHER PERIOD OF SIGNIFICANT RAINFALL
THURSDAY INTO FRIDAY. LOW PROBABILITY WIND ADVISORY DUE TO GUSTY SOUTH
WINDS AHEAD OF A COLD FRONT SOMETIME THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ009-080915-
WESTERN HAMPDEN MA-
411 AM EST MON MAR 7 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231-232-250-254>256-080915-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
411 AM EST MON MAR 7 2011

...GALE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PROBABILITY GALE FORCE WIND GUSTS SOMETIME THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-233>237-251-080915-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
411 AM EST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PROBABILITY GALE FORCE WIND GUSTS SOMETIME THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 1:26 AM ESTAreal Flood AdvisoryBOXCapitol Planning Region6 hr
Mar 7, 1:50 AM ESTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region9 hr
Mar 7, 7:05 AM ESTAreal Flood AdvisoryBOXCapitol Planning Region3 hr
Mar 7, 8:37 AM ESTAreal Flood WarningBOXNortheastern Connecticut Planning Region18 hr
Mar 7, 8:50 AM ESTRiver Flood WarningBOXCapitol Planning Region37 hr
Mar 7, 12:10 PM ESTRiver Flood WarningBOXCapitol Planning Region21 hr
Mar 7, 12:10 PM ESTRiver Flood WarningBOXCapitol Planning Region, Lower Connecticut River Valley Planning Region8 days
Mar 7, 12:10 PM ESTRiver Flood WarningBOXCapitol Planning Region, Lower Connecticut River Valley Planning Region9 days
Mar 6, 9:22 PM ESTRiver Flood WarningBOXWorcester44 hr
Mar 7, 1:40 AM ESTAreal Flood AdvisoryBOXHampden, Hampshire6 hr
Mar 7, 2:44 AM ESTRiver Flood WarningBOXWorcester25 hr
Mar 7, 4:05 AM ESTAreal Flood AdvisoryBOXWorcester3 hr
Mar 7, 6:50 AM ESTAreal Flood WarningBOXHampshire3 hr
Mar 7, 7:16 AM ESTAreal Flood AdvisoryBOXWorcester3 hr
Mar 7, 7:19 AM ESTRiver Flood WarningBOXHampden, Hampshire13 hr
Mar 7, 8:50 AM ESTRiver Flood WarningBOXMiddlesex, Worcester3 days
Mar 7, 8:50 AM ESTRiver Flood WarningBOXMiddlesex20 hr
Mar 7, 8:50 AM ESTRiver Flood WarningBOXMiddlesex43 hr
Mar 7, 9:49 AM ESTAreal Flood WarningBOXHampshire8 hr
Mar 7, 12:10 PM ESTRiver Flood WarningBOXMiddlesex, Norfolk7 days

Nearby

Areal Flood Warnings in Connecticut, 2011Areal Flood Warnings in Massachusetts, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.